Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
Heat Transfer Research
IF: 0.404 5-Year IF: 0.8 SJR: 0.264 SNIP: 0.504 CiteScore™: 0.88

ISSN Print: 1064-2285
ISSN Online: 2162-6561

Volumes:
Volume 51, 2020 Volume 50, 2019 Volume 49, 2018 Volume 48, 2017 Volume 47, 2016 Volume 46, 2015 Volume 45, 2014 Volume 44, 2013 Volume 43, 2012 Volume 42, 2011 Volume 41, 2010 Volume 40, 2009 Volume 39, 2008 Volume 38, 2007 Volume 37, 2006 Volume 36, 2005 Volume 35, 2004 Volume 34, 2003 Volume 33, 2002 Volume 32, 2001 Volume 31, 2000 Volume 30, 1999 Volume 29, 1998 Volume 28, 1997

Heat Transfer Research

DOI: 10.1615/HeatTransRes.v31.i6-8.160
pages 493-499

Two-Dimensional Laminar Free Convection in the Cavity Having a Shape of a Square with Rounded Angles

G. V. Makhnova
St. Petersburg State Technical University, Russia
Vladimir V. Ris
Peter the Great St.Petersburg Polytechnic University, Polytechnicheskaya 29, St.Petersburg, 195251, Russia
Evgueni M. Smirnov
Department of Hydro- and Aerodynamics at the Saint-Petersburg Polytechnic University, Polytechnicheskaya, 29, St. Petersburg, 195251, Russia

ABSTRACT

Two-dimensional stationary laminar free convection in cavities obtained by rounding-off the angles of an initially square shape is studied numerically at the Rayleigh numbers of from 104 to 5 · 109 at the following values of the Prandtl number 0.03, 0.1, 0.71, 2, 5, and 10. It is found for the cavities with isothermal vertical and adiabatic horizontal walls that rounding-off of the angles with preservation of the length of isothermal portions leads to an increase in the Nusselt number to 20%. The strongest effect of rounding-off of the angles is in lowering the limit of stability of stationary convection.


Articles with similar content:

Two-Dimensional Laminar Free Convection in the Cavity Having a Shape of a Square with Rounded-off Corners
Heat Transfer Research, Vol.33, 2002, issue 5&6
G. V. Makhnova, Evgueni M. Smirnov, Vladimir V. Ris
NUMERICAL SIMULATION OF THERMAL CONVECTION IN A CLOSED CAVITY IN THE PRESENCE OF A THIN HORIZONTAL HEATED PLATE
ICHMT DIGITAL LIBRARY ONLINE, Vol.0, 2012, issue
Daniel R. Rousse, L. Boukhattem , A. Bendou, H. Hamdi
MEAN AND SECONDARY FLOW CONTRIBUTION TO THE HEAT TRANSFER IN AN INCLINED SLENDER BOX WITH AXIAL HEATING
ICHMT DIGITAL LIBRARY ONLINE, Vol.3, 1997, issue
Jalil Ouazzani, Emilia Crespo del Arco, R. D. Buscalioni, Patrick Bontoux
Onset of a Double-Diffusive Convective Regime in a Rectangular Porous Cavity
Journal of Porous Media, Vol.1, 1998, issue 1
Mejdi Azaiez, Marie-Catherine Charrier-Mojtabi, Mohammad Karimi-Fard, Abdelkader Mojtabi
EFFECTS OF THE SIZE OF HEAT SOURCE ON NATURAL CONVECTION IN HORIZONTAL POROUS LAYERS HEATED FROM BELOW
International Heat Transfer Conference 8, Vol.5, 1986, issue
F. A. Kulacki, V. Prasad